Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

March 28, 2021Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Mar 28, 2021, 12:15 AM CDT for Wilson County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2021, 12:15 AM CDT (05:15 UTC)
Expired
Mar 28, 2021, 12:45 AM CDT
In force
30 min
Issued by
NWS Nashville, TN

County Wilson County, TN

The radar

The Nashville radar (KOHX), 22 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
458 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS84 KOHX 280515
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1215 AM CDT Sun Mar 28 2021
 
TNZ027-028-062-280545-
Rutherford TN-Davidson TN-Wilson TN-
1215 AM CDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND CENTRAL WILSON COUNTIES UNTIL 1245 AM
CDT...

At 1214 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rural Hill, or 12 miles southeast of Nashville, moving east at 40
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lebanon, Smyrna, La Vergne, Mount Juliet, Rural Hill, Belinda City,
Cedars Of Lebanon State Park, Percy Priest Lake and Gladeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3604 8616 3597 8663 3616 8669 3631 8630
TIME...MOT...LOC 0514Z 254DEG 33KT 3610 8657 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 28, 12:00 AM CDT, 15 minutes earlier.

Area forecast discussion, Mar 28, 12:00 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1200 AM CDT Sun Mar 28 2021

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Updated suite of forecast products to mention tornado watch 64 for
Perry and Wayne Counties until 4 AM CDT Sunday. Tornado watch
59 expired for other selected counties across southern Middle
Tennessee as of 9 PM CDT. Tweaked hourly temperature, dewpoint,
and wind speed/ direction grids and blended them with associated
forecasted late evening through overnight hours.

&&

.AVIATION...
06Z TAF DISCUSSION.

Showers and strong to potentially severe thunderstorms will move
across the taf areas over the next few hours. CKV, however, looks
as though it will remain west of the heaviest activity as it
continues to move east and away from that taf site. Otw, the
thunderstorm threat looks as though it will finally end around 09Z
for BNA and MQY...and 11Z for CSV. The rain should end area wide
by 14Z, with partial clearing to follow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........21
Hazardous weather outlook, Mar 27, 12:29 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1229 PM CDT Sat Mar 27 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-281730-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1229 PM CDT Sat Mar 27 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

Severe thunderstorms will be possible across all of Middle
Tennessee this afternoon into tonight. Damaging winds, large hail,
and isolated tornadoes will all be possible. Additional rounds of
heavy rainfall expected through tonight and overnight. Additional
rainfall amounts of 1 to 4 inches, with locally higher amounts of 5
to 6 inches, expected on already saturated ground conditions.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

River impacts from rainfall today and early Sunday morning will be
possible. Some local rivers are expected to reach up to moderate
flood stage by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

09

In the hours before

Local storm report, Mar 27, 11:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1151 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     FLASH FLOOD      WEST NASHVILLE          36.16N  86.85W
03/27/2021                   DAVIDSON           TN   SOCIAL MEDIA

            HIGHWAY 70 NEAR WHITE BRIDGE ROAD FLOODED AND
            IMPASSABLE

&&

EVENT NUMBER OHX2100373

SHAMBURGER
Local storm report, Mar 27, 11:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1153 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     FLASH FLOOD      JAMESTOWN               36.43N  84.94W
03/27/2021                   FENTRESS           TN   EMERGENCY MNGR

            SEVERAL ROADS FLOODED ACROSS FENTRESS COUNTY AND IN
            JAMESTOWN

&&

EVENT NUMBER OHX2100374

SHAMBURGER
Local storm report, Mar 27, 11:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     HAIL             TUCKERS CROSSROADS      36.20N  86.17W
03/27/2021  E0.88 INCH       WILSON             TN   EMERGENCY MNGR

&&

EVENT NUMBER OHX2100375

SHAMBURGER
Local storm report, Mar 28, 12:01 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     FLASH FLOOD      NASHVILLE               36.17N  86.78W
03/27/2021                   DAVIDSON           TN   FIRE DEPT/RESCUE

            FLASH FLOODING AT THE SOUTH BROOKE APARTMENTS ON LINBAR
            DRIVE. POSSIBLE BUILDING COLLAPSE

&&

EVENT NUMBER OHX2100376

SHAMBURGER
Local storm report, Mar 28, 12:15 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     FLASH FLOOD      BRENTWOOD               36.00N  86.79W
03/28/2021                   WILLIAMSON         TN   FIRE DEPT/RESCUE

            WEBCAM SHOWS MAJOR FLOODING ON GRANNY WHITE PIKE AT
            BELLE RIVE DRIVE

&&

EVENT NUMBER OHX2100377

SHAMBURGER
Special weather statement, Mar 28, 12:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1215 AM CDT Sun Mar 28 2021

TNZ027-028-062-280545-
Rutherford TN-Davidson TN-Wilson TN-
1215 AM CDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND CENTRAL WILSON COUNTIES UNTIL 1245 AM
CDT...

At 1214 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rural Hill, or 12 miles southeast of Nashville, moving east at 40
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lebanon, Smyrna, La Vergne, Mount Juliet, Rural Hill, Belinda City,
Cedars Of Lebanon State Park, Percy Priest Lake and Gladeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3604 8616 3597 8663 3616 8669 3631 8630
TIME...MOT...LOC 0514Z 254DEG 33KT 3610 8657

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:05 PM CDTSpecial Weather StatementOHXMaury40 min
Mar 27, 7:13 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury32 min
Mar 27, 7:32 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren43 min
Mar 27, 7:35 PM CDTFlash Flood WarningOHXBedford, Cannon, Rutherford, Williamson3 hr
Mar 27, 7:35 PM CDTSpecial Weather StatementOHXDeKalb40 min
Mar 27, 7:39 PM CDTSpecial Weather StatementOHXDavidson36 min
Mar 27, 8:04 PM CDTSpecial Weather StatementOHXDavidson26 min
Mar 27, 8:08 PM CDTSpecial Weather StatementOHXHickman37 min
Mar 27, 8:14 PM CDTSpecial Weather StatementOHXVan Buren, Warren, White31 min
Mar 27, 8:46 PM CDTSpecial Weather StatementOHXCumberland, White44 min
Mar 27, 8:49 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry41 min
Mar 27, 9:00 PM CDTSpecial Weather StatementOHXRutherford45 min
Mar 27, 9:02 PM CDTFlash Flood WarningOHXDickson, Hickman, Humphreys, Lewis, Maury, Perry14 hr
Mar 27, 9:13 PM CDTSpecial Weather StatementOHXDavidson47 min
Mar 27, 9:22 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Williamson14 hr
Mar 27, 9:27 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury33 min
Mar 27, 9:35 PM CDTFlash Flood WarningOHXMarshall, Maury, Rutherford, Williamson13 hr
Mar 27, 9:45 PM CDTSpecial Weather StatementOHXCumberland45 min
Mar 27, 9:49 PM CDTRiver Flood WarningOHXHickman6 days
Mar 27, 9:55 PM CDTSevere Thunderstorm WarningOHXCumberland, White20 min
Mar 27, 9:59 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson31 min
Mar 27, 10:05 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Robertson11 hr
Mar 27, 10:09 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Wilson11 hr
Mar 27, 10:17 PM CDTFlash Flood WarningOHXCannon, DeKalb, Putnam, Smith, Van Buren, Warren and 1 more12 hr
Mar 27, 10:20 PM CDTFlash Flood WarningOHXDickson, Houston, Humphreys11 hr
Mar 27, 10:29 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson31 min
Mar 27, 10:37 PM CDTFlash Flood WarningOHXBedford, Cannon, Coffee, Rutherford, Warren, Williamson and 1 more11 hr
Mar 27, 10:45 PM CDTRiver Flood WarningOHXPerry65 hr
Mar 27, 10:52 PM CDTRiver Flood AdvisoryOHXDavidson13 days
Mar 27, 11:02 PM CDTSpecial Weather StatementOHXDickson, Hickman, Humphreys, Perry43 min
Mar 27, 11:08 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Putnam, Smith, Sumner and 2 more11 hr
Mar 27, 11:13 PM CDTSpecial Weather StatementOHXWilson32 min
Mar 27, 11:37 PM CDTRiver Flood AdvisoryOHXHumphreys3 days
Mar 27, 11:37 PM CDTRiver Flood AdvisoryOHXMaury3 hr
Mar 27, 11:37 PM CDTSpecial Weather StatementOHXDavidson23 min
Mar 27, 11:40 PM CDTSpecial Weather StatementOHXSmith, Wilson35 min
Mar 27, 11:44 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson31 min
Mar 27, 11:57 PM CDTFlash Flood WarningOHXClay, Fentress, Overton, Pickett, Putnam11 hr
Mar 28, 12:04 AM CDTFlash Flood WarningOHXDavidson, Robertson, Sumner, Trousdale, Wilson6 hr
Mar 28, 12:13 AM CDTRiver Flood WarningOHXDavidson11 hr
Mar 28, 12:13 AM CDTRiver Flood WarningOHXDavidson6 hr
Mar 28, 12:13 AM CDTRiver Flood WarningOHXDavidson15 hr
Mar 28, 12:13 AM CDTRiver Flood WarningOHXDavidson15 hr
Mar 28, 12:17 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Perry, Wayne43 min
Mar 28, 12:41 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatOHXDavidson, Williamson, Wilson4 hr
Mar 28, 12:54 AM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more36 min
Mar 28, 1:02 AM CDTRiver Flood WarningOHXHickman18 hr
Mar 28, 1:13 AM CDTSpecial Weather StatementOHXSmith32 min
Mar 28, 1:25 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Giles, Lawrence, Marshall and 3 more35 min
Mar 28, 1:34 AM CDTSpecial Weather StatementOHXFentress, Overton, Putnam41 min
Mar 28, 1:44 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson31 min
Mar 28, 1:54 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Lawrence, Marshall36 min
Mar 28, 2:07 AM CDTRiver Flood WarningOHXMaury69 hr
Mar 28, 2:09 AM CDTSpecial Weather StatementOHXDeKalb, Putnam51 min
Mar 28, 2:36 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall, Wayne6 hr
Mar 28, 2:57 AM CDTSpecial Weather StatementOHXCoffee, Grundy, Van Buren, Warren63 min
Mar 28, 2:58 AM CDTSpecial Weather StatementOHXCumberland, Fentress, White77 min
Mar 28, 3:25 AM CDTRiver Flood WarningOHXDavidson61 hr
Mar 28, 3:25 AM CDTRiver Flood WarningOHXDavidson18 hr
Mar 28, 3:25 AM CDTRiver Flood WarningOHXDavidson61 hr
Mar 28, 3:25 AM CDTRiver Flood WarningOHXDavidson61 hr
Mar 28, 3:25 AM CDTRiver Flood WarningOHXDavidson61 hr
Mar 28, 3:30 AM CDTRiver Flood WarningOHXDavidson63 hr
Mar 28, 3:30 AM CDTRiver Flood WarningOHXDavidson63 hr
Mar 28, 3:54 AM CDTRiver Flood WarningOHXHumphreys6 days
Mar 28, 5:44 AM CDTRiver Flood AdvisoryOHXMarshall38 hr
Mar 28, 5:44 AM CDTRiver Flood AdvisoryOHXBedford, Marshall26 hr
Mar 28, 5:44 AM CDTRiver Flood AdvisoryOHXPerry, Wayne30 hr
Mar 28, 5:44 AM CDTRiver Flood AdvisoryOHXGiles43 hr
Mar 28, 5:44 AM CDTRiver Flood AdvisoryOHXLawrence23 hr
Mar 28, 5:52 AM CDTAreal Flood AdvisoryOHXDavidson, Robertson, Sumner, Trousdale, Wilson3 hr
Mar 28, 6:03 AM CDTRiver Flood AdvisoryOHXCheatham72 hr
Mar 28, 7:28 AM CDTRiver Flood WarningOHXWilliamson28 hr
Mar 28, 8:56 AM CDTRiver Flood WarningOHXHickman3 days
Mar 28, 10:39 AM CDTAreal Flood AdvisoryOHXCannon, Clay, Cumberland, DeKalb, Fentress, Jackson and 6 more3 hr
Mar 28, 11:54 AM CDTRiver Flood WarningOHXSumner, Trousdale, Wilson43 hr
Mar 28, 12:30 PM CDTRiver Flood AdvisoryOHXSmith23 hr
Mar 28, 12:35 PM CDTRiver Flood AdvisoryOHXBedford12 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.